I recently returned home from a long time abroad and have found resettling a challenge. Initially I thought it would just take time and being pro active in creating a healthy body and full new life but rather that improve it has steadily gotten worse in the last two months. Recently my feeling have become far worse, I feel completely disconnected from the people around me as if am playing a role, even receiving good news - like a new job did not make me feel good. If anything I was upset that the phone call woke me early, disturbing my time of peace! This and similar situations leave me feeling terribly self indulgent and guilty that I can't even appreciate blessings which of course makes me feel worse. I can't concentrate and or retain simple information. I feel on edge like at any moment something will give or break for lack of a better description - the whole experience is quite frightening. Do you believe this may be a normal response that can be improved without drug therapy? What can I do to feel better?
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.